Alert archive / Louisiana / Tornado Warnings in 2001

Tornado Warning 160, NWS Jackson, MS

December 12, 2001Madison Parish, Louisiana; Warren County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 12, 2001, 3:20 PM CST for Madison Parish, Louisiana; Warren County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 12, 2001, 3:20 PM CST (21:20 UTC)
Expired
Dec 12, 2001, 4:15 PM CST
In force
55 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Madison Parish, LA, Warren County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WFUS54 KJAN 122120
TORJAN
LAC065-MSC149-122215-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CST WED DEC 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEAST MADISON PARISH IN NORTHEAST LOUISIANA
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI

* UNTIL 415 PM CST

* AT 320 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 21 MILES SOUTHWEST OF VICKSBURG...OR ABOUT 16 MILES SOUTH
  OF TALLULAH...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO...
  BE NEAR VICKSBURG AT 355 PM CST

A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

LAT...LON 3228 9114 3219 9098 3208 9107 3224 9073
          3248 9070

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 12, 1:00 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Dec 12, 1:00 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST WED DEC 12 2001

MAINLY UPDATED ZONES TO REMOVE ALL BECOMING WORDING IN THE
SOUTHWEST. ALSO...REDUCED POPS IN  CENTRAL ZONES AS LINE HAS BEEN
VERY SLOW TO PROGRESS EASTWARD.

.JAN...
MS...FFA ALONG/W OF A GRENADA-YAZOO CITY-VICKSBURG-BUDE LINE
     TIL WEDNESDAY NIGHT.
LA...FFA ALL NE ZONES WEDNESDAY.
AR...FFA ALL EXTREME SE ZONES WEDNESDAY.

32

In the hours before

Special weather statement, Dec 12, 12:35 PM CST, 2 hours 45 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CST WED DEC 12 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL SPREAD SOUTH AND EAST OVER THE LOWER
MISSISSIPPI RIVER VALLEY THROUGH TONIGHT. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT WEST OF A
LINE FROM ABBOTT...TO FLOWOOD...TO BUDE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO ONE INCH
IN DIAMETER. HOWEVER...THROUGH 4 PM TODAY...ATMOSPHERIC
CONDITIONS WILL BECOME CONDUCIVE FOR TORNADOES TO DEVELOP WEST OF
THE MISSISSIPPI RIVER AND SOUTH OF A LINE FROM DAVIS ISLAND
LOUISIANA...TO TENSAS BLUFF...TO WINNSBORO.

A SLOW-MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND
SOUTHERN PLAINS AND WILL MOVE ACROSS EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH
TONIGHT. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH THE
FRONT...AS MIDDLE AND UPPER LEVEL JET DYNAMICS INTENSIFY OVER THE
REGION. WITH ABUNDANT GULF MOISTURE AND AN UNSTABLE AIRMASS IN
PLACE UNSETTLED WEATHER WILL PERSIST THROUGH EARLY THURSDAY.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON...MAINLY
FOR THE MISSISSIPPI DELTA REGION OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA... AND MISSISSIPPI.

...FLOODING...
A FLASH FLOOD WATCH CONTINUES IN EFFECT TODAY AND TONIGHT FOR
AREAS GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO
BUDE LINE. SINCE MANY RIVERS AND CREEKS WILL REMAIN NEAR
BANK-FULL...THE THREAT FOR ADDITIONAL FLOODING IN THE DELTA
REGION WILL BE ENHANCED AS THUNDERSTORMS DEVELOP AND MAY OCCUR
REPEATEDLY OVER THE SAME LOCATIONS THROUGH EARLY TONIGHT.

OTHERWISE...THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS
EAST AND THE REST OF SOUTH MISSISSIPPI TONIGHT.

A LARGE AREA OF MODERATE TO HEAVY RAIN IS EXPECTED TO SPREAD
SLOWLY EASTWARD TODAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE
LIKELY IN THE WATCH AREA THROUGH MIDNIGHT WITH LOCALLY HIGHER
TOTALS POSSIBLE. ELSEWHERE...AMOUNTS SHOULD AVERAGE 1 TO 2 INCHES
THROUGH EARLY THURSDAY. RAINFALL COULD PERSIST OVER MAINLY SOUTH
AND EAST MISSISSIPPI DURING THE DAY THURSDAY AND ADDITIONAL
WATCHES MAY BE NEEDED.

IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST
WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY
FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED
LATER TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Dec 12, 1:38 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CST WED DEC 12 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM                              MS   FLOODING
12/12/01   BOLIVAR                        WATER IN AN APARTMENT
                                          COMPLEX...SEVERAL STREETS
                                          FLOODED... REPORTED BY
                                          COUNTY EOC AND SO

0130 PM                              LA   FLOODING
12/12/01   MOREHOUSE                      SEVERAL ROADS WITH TWO
                                          FEET OF WATER ON THEM AND
                                          ABOUT TO BE
                                          CLOSED...REPORTED BY SO

0135 PM                              AR   FLOODING
12/12/01   ASHLEY                         COUNTY ROAD 12
                                          UNDERWATER...SEVERAL
                                          OTHER ROADS HAVE MINOR
                                          FLOODING
Local storm report, Dec 12, 2:55 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST WED DEC 12 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CLEVELAND                 MS   FLOODING
12/12/01   BOLIVAR                        CITY STREETS BEGINNING TO
                                          FLOOD IN THE CITY.
                                          REPORTED BY SHERIFFS
                                          OFFICE.

0125 PM                              AR   FLOODING
12/12/01   ASHLEY                         SHERIFFS OFFICE REPORTS
                                          FLOODING ON ROADS
                                          THROUGHOUT COUNTY.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 12:57 PM CSTFlash Flood WarningJANMorehouse2 hr
Dec 12, 1:55 PM CSTTornado WarningJANCatahoula50 min
Dec 12, 2:27 PM CSTTornado WarningJANFranklin, Tensas63 min
Dec 12, 3:00 PM CSTFlash Flood WarningJANMorehouse2 hr
Dec 12, 3:30 PM CSTTornado WarningJANTensas45 min
Dec 12, 4:15 PM CSTTornado WarningJANMadison45 min
Dec 12, 4:26 PM CSTTornado WarningJANHinds34 min
Dec 12, 4:50 PM CSTTornado WarningJANMadison, Yazoo55 min

Nearby

Tornado Warnings in Louisiana, 2001Tornado Warnings in Mississippi, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.